MAUDE Adverse Event Report: MICROLINE SURGICAL INC. M/L-10 MULTI-FIRE CLIP APPLIER, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. M/L-10 MULTI-FIRE CLIP APPLIER, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 1002
Medical Device Problem Codes Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 04/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned to the manufacturer.An investigation is not possible at this time.
 
Event or Problem Description
A clip applier was used during a surgical procedure.A second operation was required 5 days later and a wound was observed on the cystic duct.There was a necrotic wound located next to a normally placed clip.
 
Additional Manufacturer Narrative
The device was returned, decontaminated and visually investigated.During visual inspection, it was noticed that the jaws were misaligned when fully closed.This is an indication that the device had been used outside of its intended use.The jaws of the returned clip applier were measured to be out of spec.This is a clear indication that the jaws of the device have experienced excessive force.If jaws of the device are activated on hard material such as another clip, or used outside of its intended use in any way, the dimensions of the jaws will be compromised.The jaws of the device also over lapped, causing the finish position of the actuated device to look that of a scissors.Next the device was tested for functionality.A new clip cartridge was inserted into the device and the device trigger was fired.This complaint is confirmed.Upon firing the device the clip was not fully held by the jaws of the device, causing the alignment of the the release of the clip to be off.As the next clip was fired the device jammed due to the damaged jaws.For final inspection requirements, all devices are 100% inspected for damages and imperfections.It is not likely that the device left microline inc in this condition.
 
Event or Problem Description

Brand Name
M/L-10 MULTI-FIRE CLIP APPLIER, REUSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key8646947
Report Number1223422-2019-00013
Device Sequence Number16608803
Product Code GCJ
UDI-Device Identifier00811099010388
UDI-Public00811099010388
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1002
Device Catalogue Number1002
Device Lot Number00127030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;